Format

Send to

Choose Destination
Niger J Clin Pract. 2019 Jan;22(1):131-133. doi: 10.4103/njcp.njcp_33_18.

Acute ischemic intestinal necrosis as a rare side effect of nilotinib.

Author information

1
Collaborative Innovation Center of Hematology, Jiangsu Institute of Hematology, Key Laboratory of Thrombosis and Hemostasis of Ministry of Health, The First Affiliated Hospital of Soochow University, Suzhou, China.
2
Department of Pathology, The First Affiliated Hospital of Soochow University, Suzhou, China.

Abstract

Tyrosine kinase inhibitors (TKIs) are highly effective therapies for chronic myeloid leukemia (CML). However, continuous administration of TKIs could lead to toxicity that could induce serious vascular disorders. Nilotinib, a second-generation TKI, has been approved for patients with CML in the chronic phase or accelerated phase, after resistance to imatinib has been identified, or as a first-line treatment. In comparison to other TKIs, nilotinib has been associated with a higher incidence of cardiovascular events, such as peripheral artery occlusive disease. We present a CML patient who developed acute ischemic bowel necrosis and perforation during nilotinib therapy.

KEYWORDS:

Acute ischemic bowel necrosis; chronic myeloid leukemia; nilotinib; prothrombotic state

PMID:
30666032
DOI:
10.4103/njcp.njcp_33_18
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center